MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number 20226
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage and removal difficulties occurred.The 80% stenosed target lesion was located in the non-tortuous and moderately calcified superficial femoral artery.A 5.0 x 40 x 135cm express ld biliary stent was advanced for treatment.However, as the device was being moved into position for deployment, resistance was felt in advancing forward.The device was removed with resistance encountered, it was then noted that the mid way section of the stent strut was protruding from the catheter and looked damage.The device was removed intact through normal procedure.The procedure was completed successfully with a new stent.No patient complications were reported.The patient was stable and fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: express biliary ld pmtd 5.0x40x135cm, batch# 30718008 was received for analysis.A visual examination of the returned device confirmed that the balloon had not been subjected to positive pressure.No issues were noted with the balloon material.The device was received with stent fully mounted in the correct position on the delivery system.A visual examination identified that a strut located in the 10th distal row was lifted distally.This type of damage is consistent with excessive force being applied to the device, potentially when inserting it into the sheath/guide.A visual examination identified no issues with the tip of the device.A visual and tactile examination identified no kinks or damage to the shaft of the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
EXPRESS LD BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16665849
Report Number2124215-2023-13446
Device Sequence Number6606782
Product Code FGE
UDI-Device Identifier08714729484974
UDI-Public08714729484974
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0030718008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown